MAUDE Adverse Event Report: CAREFUSION, INC THORACENTESIS/PARACENTESIS TRAY; THORACENTESIS TRAY

CAREFUSION, INC THORACENTESIS/PARACENTESIS TRAY; THORACENTESIS TRAY
Catalog Number TPT1000
Medical Device Problem Code Fluid/Blood Leak (1250)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/21/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
H11: the lot number for the device was provided.The device history records are currently under review.The device has not been returned.The investigation is currently underway.Upon completion of the investigation, a supplemental report will be filed.Section a through f ¿ the information provide by bd represents all the known information at this time.Despite good faith efforts to obtain additional information, the complainant/reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.
 
Event or Problem Description
It was reported that the black seal; self-sealing valve leaks/sprays while removing the needle from the catheter.No patient harm was reported.
 
Event or Problem Description
It was reported that the black seal (self-sealing valve) leaks/sprays while removing the needle from the catheter.No patient harm was reported.During follow up response it was further reported that the leakage occurred during the procedure and on every procedure reported.It occurred at the black self-seal going from catheter to syringe/bottle/bag, while removing the needle from the catheter that is left in the patient to drain the fluid - the patient fluid that is drained sprays out of the seal.Every tray had the black self-seal that leaked during this process.
 
Additional Manufacturer Narrative
H11: the physical defective samples were not returned for evaluation, and photos were not provided for review.Ten physical samples from the same reported lot # reku0306 were received by our quality team and evaluated.During functional testing performed of the returned lot samples, there were no failures observed on the catheters.As a result, the reported failure could not be confirmed, and a root cause could not be determined.A quality notification was sent to the supplier to raise awareness.The device history record (dhr) was reviewed, and no deviations/issues were identified or associated with the reported event regarding product materials or during manufacturing, packaging or qc inspection process.All necessary inspections were performed throughout all manufacturing, packaging and inspection activities and for raw material utilized in the manufacture of this lot.The lot met all release criteria.The complaint was entered into the complaint management system and will be tracked and trended for future occurrences.It will be reviewed and, if warranted, further investigated through the quality data analysis process.Our business regularly reviews the collected data for the identification of emerging trends.B5 (describe event or problem), d9 (device available for evaluation; received to manufacturer on), g1 (manufacturing location), g3 (date received by manufacturer), g6 type or report - follow up# 1), h2 (correction and additional information), h3 (device eval by manufacturer), h4 (device manufacturing date), h6: annex g (component code), annex b (type of investigation), annex c (investigation findings), annex d (investigation conclusions).Section a through f ¿ the information provide by bd represents all the known information at this time.Despite good faith efforts to obtain additional information, the complainant/reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.

Brand Name
THORACENTESIS/PARACENTESIS TRAY
Common Device Name
THORACENTESIS TRAY
Manufacturer (Section D)
CAREFUSION, INC
75 n. fairview drive
vernon hills IL 60061
Manufacturer (Section G)
BARD REYNOSA S.A. DE C.V. -9617592
blvd. montebello #1
parque industrial colonial
reynosa, tamaulipas OK 88780
MX   88780
Manufacturer Contact
brett curtice_
75 n. fairview drive
vernon hills, IL 60061
8015652341
MDR Report Key23554844
Report Number1423507-2025-00150
Device Sequence Number10160793
Product Code PXI
UDI-Device Identifier10885403108488
UDI-Public(01)10885403108488(17)271031(10)REKU0306
Combination Product (Y/N)N
Initial Reporter StateMO
Initial Reporter CountryUS
PMA/510(K) Number
NA
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 02/05/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberTPT1000
Device Lot NumberREKU0306
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/24/2025
Supplement Date Received by Manufacturer02/05/2026
Initial Report FDA Received Date11/14/2025
Supplement Report FDA Received Date02/05/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured07/25/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown